Alert archive / Alaska / Blizzard Warnings in 2008

Blizzard Warning 31, NWS Anchorage, AK

March 5, 2008

NWS Anchorage, AK issued this blizzard warning at Mar 5, 2008, 4:40 AM AKST. It took effect at Mar 5, 2008, 9:40 AM AKST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 5, 2008, 4:40 AM AKST (13:40 UTC)
In effect from
Mar 5, 2008, 9:40 AM AKST
Expired
Mar 6, 2008, 1:18 AM AKST
In force
16 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 051840
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
940 AM AST WED MAR 5 2008

AKZ155-060600-
/X.NEW.PAFC.BZ.W.0031.080305T1840Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
940 AM AST WED MAR 5 2008

...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE
BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY.
VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE
SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR
FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM
ABOUT TOOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH
EVERYWHERE BY LATE EVENING. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
8 follow-up statements
000 
WWAK42 PAFC 051841 CCA
WSWALU

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
941 AM AST WED MAR 5 2008

AKZ155-060600-
/X.COR.PAFC.BZ.W.0031.080305T1841Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
941 AM AST WED MAR 5 2008

...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG 
THE COAST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE
BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY.
VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE
SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR
FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM
ABOUT TOOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH
EVERYWHERE BY LATE EVENING. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 051844 CCA
WSWALU

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ANCHORAGE AK
944 AM AST WED MAR 5 2008

AKZ155-060615-
/X.COR.PAFC.BZ.W.0031.080305T1841Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
944 AM AST WED MAR 5 2008

...BLIZZARD WARNING IN EFFECT UNTIL 9 PM AST THIS EVENING ALONG 
THE COAST...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 9 PM AST THIS EVENING. 

NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL PRODUCE
BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND TODAY.
VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON ALONG THE
SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE TO NEAR
FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE EVENING FROM
ABOUT TOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL DIMINISH
EVERYWHERE BY LATE EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 052031
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1131 AM AST WED MAR 5 2008

AKZ195-061000-
/X.EXB.PAFC.BZ.W.0031.080306T0500Z-080306T1200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1131 AM AST WED MAR 5 2008

...BLIZZARD WARNING IN EFFECT FROM 8 PM THIS EVENING TO 3 AM AST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 AM AST
THURSDAY. 

NORTH WINDS WILL INCREASE TO 25 TO 35 THIS EVENING AS A STRONG LOW
MOVES NORTHWARD ACROSS THE EASTERN BERING SEA. SNOW WILL BEGIN
DURING THE EVENING AND CONTINUE OVERNIGHT. THE COMBINATION OF
FALLING SNOW AND GUSTY WINDS WILL PRODUCE BLIZZARD CONDITIONS
THIS EVENING THROUGH THE OVERNIGHT HOURS. CONDITIONS WILL BEGIN TO
IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH.

A BLIZZARD
WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-060600-
/X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1131 AM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING ALONG THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING.

NORTH WINDS GUSTING TO 35 TO 45 MPH COMBINED WITH SNOW WILL
PRODUCE BLIZZARD CONDITIONS ALONG THE COAST AND NUNIVAK ISLAND
TODAY. VISIBILITIES WILL BEGIN TO IMPROVE LATE THIS AFTERNOON
ALONG THE SOUTHERN COAST AS WINDS DIMINISH AND TEMPERATURES RISE
TO NEAR FREEZING. BLIZZARD CONDITIONS WILL CONTINUE INTO THE
EVENING FROM ABOUT TOKSOOK BAY NORTHWARD. SNOW AND WINDS WILL
DIMINISH EVERYWHERE BY LATE EVENING.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 060103
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
403 PM AST WED MAR 5 2008

AKZ155-060600-
/X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
403 PM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING ALONG THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING
ALONG THE COAST.

NORTH WINDS GUSTING 35 TO 45 MPH COMBINED WITH SNOWFALL IS
PRODUCING BLIZZARD CONDITIONS ALONG THE COAST FROM TOKSOOK BAY
NORTH...AND ON NUNIVAK ISLAND. VISIBILITIES WILL IMPROVE THIS
EVENING FROM SOUTH TO NORTH ALONG THE COAST AS TEMPERATURES RISE
AND WINDS DECREASE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ195-060615-
/X.CON.PAFC.BZ.W.0031.080306T0500Z-080306T1200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
403 PM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
3 AM AST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
3 AM AST THURSDAY. 

A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE EASTERN
BERING SEA. SNOW WILL BEGIN DURING THE EVENING AND CONTINUE
OVERNIGHT. THE COMBINATION OF FALLING SNOW AND NORTH WINDS 25 TO
40 MPH WILL PRODUCE BLIZZARD CONDITIONS THIS EVENING THROUGH THE
OVERNIGHT HOURS. CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS
WINDS AND SNOW DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 060317
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
617 PM AST WED MAR 5 2008

AKZ195-060615-
/X.EXT.PAFC.BZ.W.0031.080306T0317Z-080306T1200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
617 PM AST WED MAR 5 2008

...BLIZZARD WARNING NOW IN EFFECT UNTIL 3 AM AST THURSDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 3 AM AST THURSDAY. 

A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE
EASTERN BERING SEA. NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SNOW AND
BLOWING SNOW PRODUCING BLIZZARD CONDITIONS. BLIZZARD CONDITIONS
CONDITIONS WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW
DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-060600-
/X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
617 PM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING ALONG THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING
ALONG THE COAST.

NORTH WINDS GUSTING 35 TO 45 MPH COMBINED WITH SNOWFALL IS
PRODUCING BLIZZARD CONDITIONS ALONG THE COAST FROM TOKSOOK BAY
NORTH...AND ON NUNIVAK ISLAND. VISIBILITIES WILL IMPROVE THIS
EVENING FROM SOUTH TO NORTH ALONG THE COAST AS TEMPERATURES RISE
AND WINDS DECREASE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 060333
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
633 PM AST WED MAR 5 2008

AKZ155-060600-
/X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
633 PM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS
EVENING ALONG THE COAST...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 9 PM AST THIS EVENING
ALONG THE COAST.

NORTH WINDS GUSTING 35 TO 45 MPH COMBINED WITH SNOWFALL IS
PRODUCING BLIZZARD CONDITIONS ALONG THE COAST FROM TOKSOOK BAY
NORTH...AND ON NUNIVAK ISLAND. VISIBILITIES WILL IMPROVE THIS
EVENING FROM SOUTH TO NORTH ALONG THE COAST AS TEMPERATURES RISE
AND WINDS DECREASE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ195-060615-
/X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T1200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
633 PM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY. 

A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE
EASTERN BERING SEA. NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SNOW AND
BLOWING SNOW PRODUCING BLIZZARD CONDITIONS. BLIZZARD CONDITIONS
WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 060603
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
903 PM AST WED MAR 5 2008

AKZ155-060715-
/X.EXP.PAFC.BZ.W.0031.000000T0000Z-080306T0600Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
903 PM AST WED MAR 5 2008

...BLIZZARD WARNING HAS EXPIRED...

THE BLIZZARD WARNING IS NO LONGER IN EFFECT. 


$$

AKZ195-061200-
/X.CON.PAFC.BZ.W.0031.000000T0000Z-080306T1200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
903 PM AST WED MAR 5 2008

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 AM AST THURSDAY. 

A STRONG AREA OF LOW PRESSURE IS MOVING NORTHWEST ACROSS THE
EASTERN BERING SEA. NORTH WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SNOW AND
BLOWING SNOW PRODUCING BLIZZARD CONDITIONS. BLIZZARD CONDITIONS
WILL BEGIN TO IMPROVE LATE TONIGHT AS WINDS AND SNOW DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$
000 
WWAK42 PAFC 061018
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
118 AM AST THU MAR 6 2008

AKZ195-061130-
/X.CAN.PAFC.BZ.W.0031.000000T0000Z-080306T1200Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
118 AM AST THU MAR 6 2008

...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE
BLIZZARD WARNING FOR THE PRIBILOF ISLANDS. WINDS SPEEDS ARE
SUBSIDING AND VISIBILITIES HAVE IMPROVED TO GREATER THAN ONE HALF
MILE. CONDITIONS WILL FURTHER IMPROVE THROUGHOUT THE MORNING. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this blizzard warning went out at Mar 5, 12:00 AM AKST, 4 hours 40 minutes earlier.

Area forecast discussion, Mar 5, 12:00 AM AKST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AST WED MAR 5 2008

.MODEL DISCUSSION...
MODELS IN GOOD AGREEMENT. 00Z WED GFS PREFERRED MODEL FOR
OPERATIONAL PURPOSES DUE TO GOOD RUN TO RUN CONSISTENCY. HOWEVER GFS
DOES INITIALIZE THE LOW COMING UP SOUTH OF KODIAK ISLAND ABOUT 5 MB
TOO WEAK...AS JUDGED BY SHIP OBS. WINDS AROUND THE LOW ALSO STRONGER
THAN PURE MODEL FORECAST.

.SURFACE ANALYSIS...
PRIMARY FEATURE IS A LARGE 982 MB LOW 90 NM SOUTHEAST OF SAND POINT
WILL STRENGTHEN TO 974 MB 75 NM WEST OF CAPE NEWENHAM THEN DRIFT
NORTHWARD AND SLOWLY WEAKEN. THE ASSOCIATED WEATHER FRONT WILL PASS
OVER KODIAK ISLAND AND INTO THE NORTH GULF OF ALASKA BY EVENING THEN
WEAKEN AS IT MOVES INLAND LATE WED NIGHT. MEANWHILE A 983 MB LOW 70
NM SOUTH OF ADAK WILL MAINTAIN INTENSITY AS IT MOVES TO 150 NM SOUTH
OF DUTCH HARBOR THU NIGHT.

.SHORT FORECAST FOR EASTERN DOMAIN...
STRONG EAST TO SOUTHEAST WINDS ALONG AND IN ADVANCE OF THE FRONT.
EASTERLY GUSTS TO 65 MPH ARE EXPECTED TODAY ACROSS SOUTHEASTERN
PRINCE WILLIAM SOUND. GUSTY SOUTHEAST WINDS THROUGH CHANNELED AREAS
MAY REACH 90 MPH AT TIMES TONIGHT THROUGH PORTAGE VALLEY ALONG
TURNAGAIN ARM AND ACROSS HIGHER ELEVATION OF THE ANCHORAGE HILLSIDE.
TEMPERATURES CLIMBING INTO THE MID TO UPPER 30S AGAIN TODAY ACROSS
MOST OF SOUTHCENTRAL ALASKA THANKS TO COPIOUS WARM ADVECTION.
SEVERAL INCHES OF SNOW ARE POSSIBLE OVER THE NORTHERN AND WESTERN
SUSITNA VALLEY...NORTHEAST PRINCE WILLIAM SOUND AND POSSIBLY THE
COPPER RIVER BASIN. PRECIPITATION FALLING MAINLY AS RAIN ELSEWHERE.

.SHORT TERM FORECAST OF WESTERN DOMAIN...
WARM AIR ADVECTION ALONG THE FRONT AND EASTERN FLANK OF THE LOW WILL
SPREAD RAIN OR WET SNOW ACROSS INTERIOR SOUTHWESTERN ALASKA TODAY.
HOWEVER COLD NORTHERLY FLOW WILL PREDOMINATE ACROSS THE ALASKA
PENINSULA AND THE KUSKOKWIM DELTA AND BRISTOL BAY COASTS THIS
AFTERNOON AND EVENING. SNOW AND BLOWING SNOW WILL REDUCE
VISIBILITIES TO NEAR ONE HALF MILE AT TIMES THIS AFTERNOON AND
EVENING ALONG THE DELTA COAST MAINLY NORTH OF NUNIVAK ISLAND.
SNOW SHOWERS WILL CONTINUE TO PREVAIL ACROSS THE PRIBILOFS AND
ALEUTIANS.

.BEYOND 48 HOURS...
A 977 MB LOW 510 NM SOUTH OF KODIAK ISLAND THU MORNING WILL
STRENGTHEN TO 969 MB AS IT MOVES TO 75 NM EAST OF KODIAK CITY THU
NIGHT. UPPER LEVEL STEERING FLOW WILL DIRECT THIS
NEXT LOW ALONG A MORE EASTWARD TRACK. THIS WILL LIMIT WARM AIR
ADVECTION AND THUS KEEP SURFACE TEMPERATURES DOWN CLOSER TO
CLIMATOLOGICAL NORMS. OUT WEST BROAD NORTHWESTERLY FLOW WILL SUSTAIN
SCATTERED COLD AIR ADVECTION SHOWERS ACROSS THE BERING SEA AND
ALEUTIAN CHAIN.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 101 125.
MARINE...GALE 125 129 132 138 140 141
         STORM 120 130
         HEAVY SPRAY 185
FIRE WEATHER...NONE.

ASB MAR 08

In the hours before

Local storm report, Mar 5, 3:35 AM AKST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ANCHORAGE AK
835 AM AST WED MAR 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 AM     HIGH SUST WINDS  GIRDWOOD                60.94N 149.18W
03/05/2008  E0 MPH                              AK   ASOS

            PORTAGE ASOS REPORTED A PEAK GUST OF 77 MPH AT 813 AM.

&&

STEPETIN

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 11:00 PM AKSTGale WarningAFC60 hr
Mar 4, 11:00 PM AKSTSmall Craft AdvisoryAFC12 hr
Mar 5, 2:00 AM AKSTSmall Craft AdvisoryAFC4 days
Mar 5, 2:05 AM AKSTStorm WarningAFC9 hr
Mar 5, 2:30 AM AKSTGale WarningAFC21 hr
Mar 5, 2:30 AM AKSTSmall Craft AdvisoryAFC11 hr
Mar 5, 5:50 AM AKSTStorm WarningAFC5 hr
Mar 5, 11:00 AM AKSTGale WarningAFC12 hr
Mar 5, 11:00 AM AKSTGale WarningAFC12 hr
Mar 5, 11:00 AM AKSTGale WarningAFC39 hr
Mar 5, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr
Mar 5, 11:00 AM AKSTHeavy Freezing Spray WarningAFC4 days
Mar 5, 11:00 AM AKSTHeavy Freezing Spray WarningAFC12 hr
Mar 5, 1:18 PM AKSTGale WarningAFC10 hr

Nearby

Blizzard Warnings in Alaska, 2008Every blizzard warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.